File Download
  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Demographic structure and overlapping generations: A simpler proof with more general conditions

TitleDemographic structure and overlapping generations: A simpler proof with more general conditions
Authors
KeywordsAge-specific mortality
Mean age function
Overlapping-generations model
Steady-state equilibrium
Issue Date2010
PublisherElsevier BV. The Journal's web site is located at http://www.elsevier.com/locate/jmateco
Citation
Journal Of Mathematical Economics, 2010, v. 46 n. 3, p. 311-319 How to Cite?
Abstractd'Albis (2007) considers a continuous-time general equilibrium overlapping-generations model with age-specific mortality rates. His proof of the existence and uniqueness of the steady-state equilibrium, which can be extended to other overlapping-generations models, relies on the shape of a function that appears in the equation defining the equilibrium. By focusing on the mean age as a function of the stable population growth rate instead of the function used in d'Albis (2007), we provide a simpler proof with more general conditions. We also obtain useful properties about the first and second derivatives of the mean age function that can be applied in future work. © 2009 Elsevier B.V.
Persistent Identifierhttp://hdl.handle.net/10722/129424
ISSN
2015 Impact Factor: 0.434
2015 SCImago Journal Rankings: 0.579
ISI Accession Number ID
Funding AgencyGrant Number
Grants Council of Hong Kong (GRF)HKU7463/08H
University Research Committee, University of Hong Kong200707176113
Funding Information:

We are grateful to Hippolyte d'Albis, Chi-shing Chan, Ron Lee, Robert Willis and a referee for comments and suggestions. Lau thanks the Research Grants Council of Hong Kong (GRF project HKU7463/08H) and University Research Committee, University of Hong Kong (project 200707176113) for financial support.

References

 

DC FieldValueLanguage
dc.contributor.authorGan, Zen_HK
dc.contributor.authorLau, SHPen_HK
dc.date.accessioned2010-12-23T08:37:09Z-
dc.date.available2010-12-23T08:37:09Z-
dc.date.issued2010en_HK
dc.identifier.citationJournal Of Mathematical Economics, 2010, v. 46 n. 3, p. 311-319en_HK
dc.identifier.issn0304-4068en_HK
dc.identifier.urihttp://hdl.handle.net/10722/129424-
dc.description.abstractd'Albis (2007) considers a continuous-time general equilibrium overlapping-generations model with age-specific mortality rates. His proof of the existence and uniqueness of the steady-state equilibrium, which can be extended to other overlapping-generations models, relies on the shape of a function that appears in the equation defining the equilibrium. By focusing on the mean age as a function of the stable population growth rate instead of the function used in d'Albis (2007), we provide a simpler proof with more general conditions. We also obtain useful properties about the first and second derivatives of the mean age function that can be applied in future work. © 2009 Elsevier B.V.en_HK
dc.languageengen_US
dc.publisherElsevier BV. The Journal's web site is located at http://www.elsevier.com/locate/jmatecoen_HK
dc.relation.ispartofJournal of Mathematical Economicsen_HK
dc.rightsCreative Commons: Attribution 3.0 Hong Kong License-
dc.rightsNOTICE: this is the author’s version of a work that was accepted for publication in Journal of Mathematical Economics. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Mathematical Economics, 2010, v. 46 n. 3, p. 311-319. DOI: 10.1016/j.jmateco.2009.12.001-
dc.subjectAge-specific mortalityen_HK
dc.subjectMean age functionen_HK
dc.subjectOverlapping-generations modelen_HK
dc.subjectSteady-state equilibriumen_HK
dc.titleDemographic structure and overlapping generations: A simpler proof with more general conditionsen_HK
dc.typeArticleen_HK
dc.identifier.openurlhttp://library.hku.hk:4550/resserv?sid=HKU:IR&issn=0304-4068&volume=46&issue=3&spage=311&epage=319&date=2010&atitle=Demographic+structure+and+overlapping+generations:+A+simpler+proof+with+more+general+conditions-
dc.identifier.emailLau, SHP: laushp@hkucc.hku.hken_HK
dc.identifier.authorityLau, SHP=rp01073en_HK
dc.description.naturepostprint-
dc.identifier.doi10.1016/j.jmateco.2009.12.001en_HK
dc.identifier.scopuseid_2-s2.0-77951635287en_HK
dc.identifier.hkuros177080en_US
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-77951635287&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume46en_HK
dc.identifier.issue3en_HK
dc.identifier.spage311en_HK
dc.identifier.epage319en_HK
dc.identifier.isiWOS:000277060900004-
dc.publisher.placeNetherlandsen_HK
dc.identifier.scopusauthoridGan, Z=35329617800en_HK
dc.identifier.scopusauthoridLau, SHP=7401596159en_HK
dc.identifier.citeulike6411587-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats